MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Packaging damage/sterility concern identified during investigation and does not appear in the customer complaint which was not mdr reportable.Device evaluation: a device history record review was completed for provided material number 306553 and lot number 4256173 and 4250495.The review did not reveal any possible detected non-conformances that could have contributed to this reported incident.To aid in the investigation of this issue, picture samples and seven (7) physical samples for reported lot number 4256173 were received for evaluation by our quality team.Through examination of the samples, package damage and foreign matter were identified.The brownish spots on the packaging can occur during the steam sterilization process.This is a cosmetic defect only and the integrity of the product and the sterile barriers is not affected.Furthermore, microbial permeability testing, cytotoxicity testing, and testing for residual solvents and volatile species has been completed on packages displaying the brownish stain.The testing confirmed that they do not present any risk to the use of the product and have no impact on the effectiveness, sterility, quality or safety of bd posiflush¿ 10ml saline flush syringe.A review was completed with the technical team to determine the root cause of the package damage (tear in top web) following the investigation.The technical team determined that the root cause was most likely a crash in the manufacturing machinery where the flange of the barrel was pushed into the paper web causing the break.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
The following information was provided by the initial reporter: please see the attached notification in reference to multiple lots of item 306553.While being utilized on the production line, it was noted the lots 4256173, 5006316, and 4250495 of item 306553 all had yellowing and yellow spots on the labels of the syringes.Each lot failed sampling.As all lots in house were affected by this, mai made the decision to sort the product for use.The amount of affected syringes are listed by lot in the attached and below.Please provide an rtv for these components as we are unable to use them.We are happy to send samples if you provide shipping information.The item, lots, pos, and eaches are all in the attached notification.

Brand Name
BD POSIFLUSH XS/SF
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22613193
Report Number9616657-2025-00014
Device Sequence Number5385047
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530(17)270831(10)4256173
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306553
Device Lot Number4256173
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown